Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 12, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 26, 2018, 7:53 PM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Mar 27, 2018, 7:00 AM CDT. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2018, 7:53 PM CDT (00:53 UTC)
- In effect from
- Mar 27, 2018, 7:00 AM CDT
- Expired
- Mar 29, 2018, 9:46 AM CDT
- In force
- 51 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7). The gauge peaked at 25.02 ft at Mar 27, 2018, 12:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
896
WGUS43 KEAX 270053
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
753 PM CDT Mon Mar 26 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC013-037-083-280053-
/O.NEW.KEAX.FL.W.0012.180328T0536Z-180329T1446Z/
/URHM7.1.ER.180328T0536Z.180328T1200Z.180328T1446Z.UU/
753 PM CDT Mon Mar 26 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from late Tuesday night to Thursday morning.
* At 7:15 PM Monday the stage was 8.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and
continue to rise to near 24.6 feet by Wednesday morning. The river
will fall below flood stage by late Wednesday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 8.2 Mon 07 PM 24.6 Wednesday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$3 follow-up statements
395
WGUS83 KEAX 271047
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
547 AM CDT Tue Mar 27 2018
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Moniteau Creek near Fayette affecting Howard County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-281046-
/O.CON.KEAX.FL.W.0008.000000T0000Z-180329T1800Z/
/BLRM7.2.ER.180327T0158Z.180327T1800Z.180328T1800Z.UU/
547 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Thursday afternoon.
* At 5:00 AM Tuesday the stage was 22.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
afternoon. The river will fall below flood stage early Wednesday
afternoon.
* At 23.0 feet...Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 22.9 Tue 05 AM 23.9 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-281046-
/O.EXT.KEAX.FL.W.0011.000000T0000Z-180328T2116Z/
/VLYM7.2.ER.180326T2046Z.180327T0645Z.180327T2116Z.NO/
547 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The Blackwater River at Valley City.
* until Wednesday afternoon.
* At 5:00 AM Tuesday the stage was 25.2 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 25.2 Tue 05 AM 25.0 this morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-281046-
/O.EXT.KEAX.FL.W.0009.000000T0000Z-180331T0548Z/
/BLVM7.1.ER.180326T2044Z.180327T0500Z.180330T0548Z.NO/
547 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until late Friday night.
* At 4:45 AM Tuesday the stage was 28.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 28.6 Tue 05 AM 28.5 this morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC089-281046-
/O.EXT.KEAX.FL.W.0010.000000T0000Z-180328T1520Z/
/FYTM7.1.ER.180326T1957Z.180327T0445Z.180327T1520Z.UU/
547 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until Wednesday morning.
* At 5:30 AM Tuesday the stage was 18.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by this
morning. The river will fall below flood stage late this morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 18.2 Tue 05 AM 18.3 this morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC013-037-083-281046-
/O.EXT.KEAX.FL.W.0012.180327T1200Z-180329T0417Z/
/URHM7.1.ER.180327T1200Z.180328T0000Z.180328T0417Z.UU/
547 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The South Grand River at Urich.
* until Wednesday evening.
* At 5:15 AM Tuesday the stage was 23.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 25.0 feet by this evening. The river will fall below
flood stage by tonight.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 23.8 Tue 05 AM 25.0 this evening
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$039
WGUS83 KEAX 271339
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
839 AM CDT Tue Mar 27 2018
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-281338-
/O.EXT.KEAX.FL.W.0008.000000T0000Z-180329T1724Z/
/BLRM7.2.ER.180327T0158Z.180327T1800Z.180328T1724Z.UU/
839 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Thursday afternoon.
* At 8:00 AM Tuesday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
afternoon. The river will fall below flood stage early Wednesday
afternoon.
* At 23.0 feet...Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 23.2 Tue 08 AM 23.5 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-281338-
/O.EXT.KEAX.FL.W.0012.000000T0000Z-180329T0040Z/
/URHM7.1.ER.180327T1043Z.180327T1800Z.180328T0040Z.UU/
839 AM CDT Tue Mar 27 2018
The Flood Warning continues for
The South Grand River at Urich.
* until Wednesday evening.
* At 8:15 AM Tuesday the stage was 24.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.0 feet by this
afternoon. The river will fall below flood stage this evening.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 24.7 Tue 08 AM 25.0 this afternoon
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$660
WGUS83 KEAX 280030
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
730 PM CDT Tue Mar 27 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-290030-
/O.CON.KEAX.FL.W.0008.000000T0000Z-180329T1724Z/
/BLRM7.2.ER.180327T0158Z.180327T1515Z.180328T1724Z.UU/
730 PM CDT Tue Mar 27 2018
The Flood Warning continues for
The Big Creek at Blairstown.
* until Thursday afternoon.
* At 7:00 PM Tuesday the stage was 22.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 22.8 Tue 07 PM 22.0 early Wednesday
morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-280100-
/O.CAN.KEAX.FL.W.0011.000000T0000Z-180328T2321Z/
/VLYM7.2.ER.180326T2046Z.180327T0645Z.180327T2207Z.NO/
730 PM CDT Tue Mar 27 2018
The Flood Warning is cancelled for
The Blackwater River at Valley City.
* At 7:00 PM Tuesday the stage was 21.1 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 5:07 PM Tuesday.
* Forecast...The river will continue to fall to 13.3 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 21.1 Tue 07 PM 19.8 early Wednesday
morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-290030-
/O.CON.KEAX.FL.W.0009.000000T0000Z-180331T0941Z/
/BLVM7.1.ER.180326T2044Z.180328T1200Z.180330T0941Z.NO/
730 PM CDT Tue Mar 27 2018
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until late Friday night.
* At 6:45 PM Tuesday the stage was 28.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.9 feet by
Wednesday morning. The river will fall below flood stage Friday
morning.
* At 29.0 feet...Livestock in pastures along the river may be
endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 28.4 Tue 07 PM 28.9 Wednesday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC013-037-083-280100-
/O.CAN.KEAX.FL.W.0012.000000T0000Z-180329T0040Z/
/URHM7.1.ER.180327T1043Z.180327T1730Z.180327T2328Z.UU/
730 PM CDT Tue Mar 27 2018
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 7:15 PM Tuesday the stage was 23.7 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 6:28 PM Tuesday.
* Forecast...The river will continue to fall to 13.0 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 23.7 Tue 07 PM 22.4 early Wednesday
morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 26, 7:10 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 26, 7:10 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 710 PM CDT Mon Mar 26 2018 .Discussion... Issued at 204 PM CDT MON MAR 26 2018 Isolated flash flooding potential will resume late this evening into Tuesday morning across areas east of I-35 and south of the Missouri River. For the remainder of the afternoon and early evening, light to moderate rain showers and embedded thunderstorms will continue to affect much of the area as a surface low over eastern Kansas crosses into northwest Missouri after sunset. While precipitation totals of less than half an inch are expected with this activity, increased low level moisture will keep visibilities down to 3 to 4 miles. This, combined with existing wet roadways, will lead to a slow commute Monday evening. Late this evening, a cold front will begin to push through the area into early Tuesday morning. Elevated thunderstorms are possible along the boundary, generally forming along I-35, before moving southeast. MUCAPE values by that time will have mostly diminished, though marginal values may support the development of small hail as the cold front continues to push southeast. The main concern will then take shape as the night progresses, with the potential for isolated flash flooding as moisture continues to pool ahead of the frontal boundary. Persistent southwest flow aloft ahead of a digging mid to upper-level trough over the Southwestern CONUS has allowed deep moisture fields to advect into the region. This has ushered in anomalously high PWAT values between 1 to 1.3 inches across the CWA. The LLJ ahead of the cold front is progged to position from southwest MO to east central MO. The cold front should also have a reasonable push as it crosses through the CWA, while increased MUCAPE values will coincide with the LLJ axis. All said, the potential for flash flooding appears to be favored further south, near the I-44 corridor. However, considering the antecedent conditions from very efficient rainfall this morning, there remains the potential for at least an isolated flash flooding threat east of I-35, and south of the Missouri River. The greatest area of concern is within areas from Louisburg, KS to Pleasant Hill, continuing to extend northeast into Moberly, where 2 to 4 inches of rainfall fell this morning. An Areal Flood Warning has been issued for these areas until Tuesday afternoon, as only minimal additional rainfall totals should present flooding concerns later tonight. Rain showers should then taper off late Tuesday morning into Tuesday afternoon. A brief lull in the active period is expected from late Tuesday into Thursday. By the late week and into the weekend, off and on precip chances are expected. Not anticipating as much in the way of rainfall totals with this activity, as deeper moisture fields will be well south of the area. Variable temperature trends are also expected this week, though will see a general cooling trend heading into the latter half of the week and into the weekend. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 705 PM CDT MON MAR 26 2018 LIFR cigs and vsbys over the terminals as copious moisture continues to stream in from the southwest. Meanwhile a surface cold front from the northwest will continue to slowly move to the south and will switch the winds to from 350 deg ushering in cooler and somewhat drier air over the terminals. Therefore, we should see some improvement in the cigs and vsbys tomorrow late in the am. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Adolphson
Hazardous weather outlook, Mar 26, 4:59 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Mon Mar 26 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected today through late tonight across the forecast area. Isolated hail up to one inch is possible for areas south of I-70 and east of U.S. HWY 63. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms will diminish late tonight, but the widespread rain will stick around, with the heavier rainfall shifting south over the I-44 corridor. Rainfall totals between one half of an inch to one and a half inches may lead to some isolated flooding, especially south of I-70. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 26, 3:01 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
301 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD MOBERLY 39.42N 92.43W
03/26/2018 RANDOLPH MO EMERGENCY MNGR
SEVERAL VEHICLES STALLED OUT UNDER RAIL
BRIDGE ON ROUTE 63 IN MOBERLY. WATER UP TO
THE HOOD ON A PICKUP TRUCK.
&&Local storm report, Mar 26, 3:48 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 PM CDT MON MAR 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLOOD MARSHALL 39.13N 93.20W
03/26/2018 SALINE MO PUBLIC
DELAYED REPORT, RAILROAD TRACK WASHED OUT
(TIME UNKNOWN).
&&
LAFLINNearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.